Group labelings of graphs

Paul H. Edelman, Michael Saks

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


Given a graph Γ an abelian group G, and a labeling of the vertices of Γ with elements of G, necessary and sufficient conditions are stated for the existence of a labeling of the edges in which the label of each vertex equals the product of the labels of its incident edges. Such an edge labeling is called compatible. For vertex labelings satisfying these conditions, the set of compatible edge labelings is enumerated.

Original languageEnglish (US)
Pages (from-to)135-140
Number of pages6
JournalJournal of Graph Theory
Issue number2
StatePublished - 1979
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


Dive into the research topics of 'Group labelings of graphs'. Together they form a unique fingerprint.

Cite this